A Continuous Extension that preserves Concavity, Monotonicity and Lipschitz Continuity
The following is proven here: let W : X × C ? R, where X is convex, be a continuous and bounded function such that for each y?C, the function W (·,y) : X ? R is concave (resp. strongly concave; resp. Lipschitzian with constant M; resp. monotone; resp. strictly monotone) and let Y?C. If C is compact, then there exists a continuous extension of W, U : X × Y ? [infX×C W,supX×C W], such that for each y?Y, the function U(·,y) : X ? R is concave (resp. strongly concave; resp. Lipschitzian with constant My; resp. monotone; resp. strictly monotone).
|Date of creation:||Nov 2004|
|Date of revision:||Nov 2004|
|Contact details of provider:|| Postal: Egham Hill, Egham, Surrey, TW20 0EX, UK.|
Phone: +44 1784-414228
Fax: +44 1784-439534
Web page: http://www.rhul.ac.uk/economics/
|Order Information:|| Postal: Egham Hill, Egham, Surrey, TW20 0EX, UK.|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Howe, Roger, 1987. "Sections and extensions of concave functions," Journal of Mathematical Economics, Elsevier, vol. 16(1), pages 53-64, February.
When requesting a correction, please mention this item's handle: RePEc:hol:holodi:0427. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Claire Blackman)
If references are entirely missing, you can add them using this form.